Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Low platelet count due to medicines taken for kidney disease and anemia - Online Doctor Chats

Date : 13-Jan-2012
User rating for this question
Excellent Posted in: Blood Disorders
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
Doctor :   hi
Doctor :   iam fine
Doctor :   please go ahead with ur medical query
Doctor :   please type in small letters
User :   i jsut had labs done today i have them done every two weeks for anemia I take arnesp shots every two weeks
Doctor :   ok
User :   my labs showed my platlet count down to 0000 i normally run 125 to 140 thousnd occassionally higher what wouold cause this and should i be concerned i worry about something like some type of cancer
Doctor :   ok
User :   what are your thoughts
Doctor :   when was this test done
Doctor :   how many days back?
Doctor :   do u have bleeding from any part of body as of now?
User :   this test was done this mornng
User :   this test was done this mornng
Doctor :   ok
User :   none that i know of
Doctor :   normal range varies between 150,000 to 400,000/mm3
User :   i bruse under the skin when i hit it but that has gone on for years
Doctor :   ok
Doctor :   low platelet count can be due to
User :   that is my concern 95 seems sort of low
Doctor :   cancer chemotherapy
Doctor :   hemolytic anemia
Doctor :   leukemia
Doctor :   Massive blood transfusion
Doctor :   Drugs that can lower platelet counts include chemotherapy drugs, chloramphenicol, colchicine, H2 blocking agents, heparin, hydralazine, indomethacin, isoniazid, quinidine, streptomycin, sulfonamide, thiazide diuretic, and tolbutamide
User :   no chemo, my annemia is kidney disease related, no blood transfusions white count normal, i did have a viral infection for six days last week of my throat
User :   I take demadex for a diruretic 20mg twice a day
Doctor :   ok
Doctor :   then anemia can be cause of low platelet count
User :   my henoglobin was 11.7 today and when my hemoglobin is between 9.8 and 11 or so my platelt count still stays around 130 to 140
Doctor :   ok
Doctor :   when was last platelet count done
User :   could the demadex be the culprit
User :   today
User :   two weeks ago it was 126
Doctor :   ok
Doctor :   running nose, loss of appetite and vomiting
Doctor :   are common side effects
Doctor :   do u have any other medical problems
Doctor :   or taking any medicine other than the one mentioned?
User :   common side effects of what? i have chronic kidney diseasel, high blood pressure, diabetic, the meds i am on are demadex dirutic, norvasc, starlix, actoc micaris, xanax, previcid
User :   common side effects of what? i have chronic kidney diseasel, high blood pressure, diabetic, the meds i am on are demadex dirutic, norvasc, starlix, actoc micaris, xanax, previcid
User :   plavix
Doctor :   demodex
Doctor :   i mean
User :   the demadex i have been on for years, i have sinus drainage but no vomiting no loss of appetite
Doctor :   it can occur in few patients
Doctor :   not everyone is not expected to have same side effects
Doctor :   some people may never experience
Doctor :   any side effects
User :   you are speqaking of the demadex
User :   you are speqaking of the demadex
Doctor :   yes
User :   fi the low platelets where from something bad would some of the othe part of the cbc show something
Doctor :   u can repeat the test again
Doctor :   along with test clinical examination is needed
Doctor :   only on clinical examination , one can correlate the lab findings
User :   ok thanks for trying i appreciate your efforts
Doctor :   ur welcome
Doctor :   please do write to us
Doctor :   regarding ur progress
User :   wil do
Doctor :   once u consult aphysician or get test done again
Doctor :   u can mail us
User :   good by
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor